Alert archive / Colorado / Special Weather Statements in 2021
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Aug 29, 2021, 7:05 PM MDT for Chaffee County, Colorado. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2021, 7:05 PM MDT (01:05 UTC)
- Expired
- Aug 29, 2021, 7:30 PM MDT
- In force
- 25 min
- Issued by
- NWS Pueblo, CO
- Hail
- 0.50 in
- Wind
- 40
County Chaffee County, CO
The radar
The Denver radar (KFTG), 159 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 1.1 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4656 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
467
WWUS85 KPUB 300105
SPSPUB
Special Weather Statement
National Weather Service Pueblo CO
705 PM MDT Sun Aug 29 2021
COZ062-063-300130-
Central Chaffee County Below 9000 Ft CO-
Western Mosquito Range/East Chaffee County above 9000Ft CO-
705 PM MDT Sun Aug 29 2021
...A strong thunderstorm will impact portions of east central Chaffee
County through 730 PM MDT...
At 705 PM MDT, Doppler radar was tracking a strong thunderstorm near
Trout Creek Pass, or 28 miles north of Decker Burn Scar. This storm
was nearly stationary.
HAZARD...Winds in excess of 40 mph, heavy rain and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of east central
Chaffee County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3891 10599 3892 10599 3890 10597 3889 10598
3888 10598 3888 10595 3887 10593 3886 10593
3885 10594 3883 10593 3880 10604 3888 10609
3893 10601
TIME...MOT...LOC 0105Z 253DEG 2KT 3885 10603
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
$$
mwWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Aug 29, 3:01 PM MDT, 4 hours 4 minutes earlier.
Area forecast discussion, Aug 29, 3:01 PM MDT, 4 hours 4 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 301 PM MDT Sun Aug 29 2021 .SHORT TERM...(This evening through Monday) Issued at 243 PM MDT Sun Aug 29 2021 Sunday Night and Monday: Isolated to scattered showers and thunderstorms are expected throughout the rest of the evening over the southern mountains, the southern I-25 corridor, El Paso and Teller Counties, and the eastern San Luis Valley (SLV). Main concerns will be gusty winds up to 30-35 mph over all of the aforementioned areas, and locally heavy rain over the southern mountains, Teller County, and El Paso County. CAPE values around 1000 J/kg will be over the southern mountains, so strong thunderstorms are possible. If one of those stronger thunderstorms develops over the Spring Burn Scar, flash flooding will be possible. Thunderstorms should dissipate by before midnight tonight. A 500hPa anticyclone will set-up just south of the Four Corners region for tomorrow afternoon. The resulting weather will be hot and dry conditions for most. The only place that may see an isolated shower and thunderstorm is over the eastern San Juan Mountains in response to some CVA embedded in the anticyclone. Expect high temperatures to be in the 90s with an isolated 100F over the plains, the mid to upper 80s over the mountain valleys and northern El Paso County, and the 70s to low 80s over Lake and Teller Counties. .LONG TERM...(Monday night through Sunday) Issued at 243 PM MDT Sun Aug 29 2021 Models and ensembles continue to be in good agreement through the extended period. Both the GFS and ECMWF have converged on the handling of Hurricane Nora with the remnants likely impacting Colorado Wednesday night into Thursday. Monday night and Tuesday...upper level high pressure will drift across southern Colorado through Tuesday. Hot and generally dry conditions are expected. A few thunderstorms may be ongoing Monday evening over the Continental Divide, but should quickly dissipate with sunset and loss of daytime heating. Very similar conditions are forecast for Tuesday with the upper ridge directly overhead. Only expecting isolated thunderstorm activity, mainly along the Continental Divide during the afternoon and evening hours. Storms should dissipate after sunset. Afternoon temperatures will be hot across the region, with upper 90s to lower 100s for the lower elevations. Wednesday...this will be a transition day. The upper ridge is forecast to shift east into western Kansas through the afternoon. This will allow for more southerly flow across western Colorado ushering moisture northward. Expect an increase in afternoon shower and thunderstorm activity, mainly along the Continental Divide. Temperatures across the Plains will remain hot, with upper 90s to lower 100s expected. Thursday through Saturday...the upper level ridge is forecast to shift east into the Missouri Valley for the last part of the work week into the weekend. This will put southern Colorado under deep monsoonal flow, with abundant moisture and embedded energy moving north across the state. The remnants of Nora are forecast to lift north across western Colorado and into eastern Wyoming Wednesday night into Thursday morning. Widespread showers and thunderstorms are expected mainly west of I-25 Thursday and Friday as the energy lift north across Colorado. Heavy rainfall will be the main threat, and the flash flood risk on area burn scars will be elevated. Showers and thunderstorms will continue into Saturday across the region, however, drier conditions will be working into the area. Temperatures will be cooler during this period, with most areas in the 80s to 90s, with a few 70s across the San Luis Valley. Sunday...the upper ridge will continue southeast into the TennesseeValley by Sunday. This will force the main monsoonal tap south into the Desert Southwest, with a few showers and thunderstorms possible near the New Mexico border. Temperatures will begin to warm back up by Sunday afternoon. Mozley && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 243 PM MDT Sun Aug 29 2021 ALS: Gusty thunderstorm outflow winds and VCTS are in the TAF for this afternoon and evening over KALS. While lower flight categories aren't necessarily expected due to how dry the atmosphere is, winds could be strong and erratic as the thunderstorms pass by. VFR conditions are expected throughout the forecast period. KCOS: BKN040 cloud ceilings have bee constant throughout the afternoon, but look to be clearing now according to visible satellite imagery. This evening thunderstorms are expected to develop over Teller County and push to the east-southeast, which is why VCTS is in the TAF. Brief periods of MVFR and IFR and gusty/erratic winds are possible if a storm develops over KCOS. VFR conditions are expected throughout the forecast period. KPUB: A gusty outflow is possible this evening from a thunderstorm to the north, but no precipitation is expected this evening. VFR conditions are expected throughout the forecast period. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...SKELLY LONG TERM...MOZLEY AVIATION...SKELLY
Hazardous weather outlook, Aug 29, 11:31 AM MDT, 7 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1131 AM MDT Sun Aug 29 2021 COZ058>089-093>099-301745- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1131 AM MDT Sun Aug 29 2021 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Isolated to scattered thunderstorms will be possible this afternoon, mainly over the southeast mountains. The biggest concerns with these storms will be lightning, gusty winds, and locally heavy rainfall. Should heavy rainfall occur over a burn scar area, flash flooding could occur. Latest models are hinting at a storm developing over the Pikes Peak region later this evening in which the main risk will be heavy rain, cloud to ground lighting, wind gusts around 40-50mph, and dime sized hail. .DAYS TWO THROUGH SEVEN...Monday through Saturday Isolated thunderstorms will be possible over the mountains Monday and Tuesday with gusty winds up to 45 mph, lightning and spotty rainfall the primary storm risks. Moisture will increase over the region from Wednesday through Saturday with more widespread thunderstorms expected over the mountains. These will be capable of producing locally heavy rainfall which could cause flash flooding of burn scars if they are directly impacted. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible this afternoon and evening near the Sangre de Cristo and Wet Mountains, as well as the Pikes Peak region. SKELLY
In the hours before
Special weather statement, Aug 29, 1:29 PM MDT, 5 hours 36 minutes before
Special Weather Statement
National Weather Service Pueblo CO
129 PM MDT Sun Aug 29 2021
COZ071-074-075-292000-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Southern San Luis Valley CO-
Southern Sangre De Cristo Mountains Above 11000 Ft CO-
129 PM MDT Sun Aug 29 2021
...A strong thunderstorm will impact portions of southeastern
Costilla County through 200 PM MDT...
At 128 PM MDT, Doppler radar was tracking a strong thunderstorm over
San Pablo, or 26 miles southwest of Indian Creek on the southeastern
Spring Burn Scar. This storm was moving southeast at less than 10
mph.
HAZARD...Winds in excess of 40 mph, half inch hail and heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Sanchez Reservoir around 145 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3711 10550 3722 10541 3712 10519 3699 10532
3699 10533
TIME...MOT...LOC 1928Z 310DEG 4KT 3715 10540
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
mwSpecial weather statement, Aug 29, 3:53 PM MDT, 3 hours 12 minutes before
Special Weather Statement
National Weather Service Pueblo CO
353 PM MDT Sun Aug 29 2021
COZ065-069-292230-
Saguache County East of Continental Divide below 10000 Ft CO-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO-
353 PM MDT Sun Aug 29 2021
...A strong thunderstorm will impact portions of central Saguache
County through 430 PM MDT...
At 352 PM MDT, Doppler radar was tracking a strong thunderstorm near
Saguache, or 28 miles south of Decker Burn Scar, moving east at 10
mph.
HAZARD...Winds in excess of 40 mph, half inch hail and brief heavy
rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Saguache around 410 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3801 10627 3814 10624 3814 10607 3797 10610
TIME...MOT...LOC 2152Z 279DEG 7KT 3806 10619
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
mwSpecial weather statement, Aug 29, 6:10 PM MDT, 55 minutes before
Special Weather Statement
National Weather Service Pueblo CO
610 PM MDT Sun Aug 29 2021
COZ081-082-085-300045-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-Pikes Peak above 11000 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
610 PM MDT Sun Aug 29 2021
...A strong thunderstorm will impact portions of east central Teller
and west central El Paso Counties through 645 PM MDT...
At 609 PM MDT, Doppler radar was tracking a strong thunderstorm over
Pikes Peak, or 9 miles west of Colorado Springs, moving southeast at
10 mph.
HAZARD...Winds in excess of 40 mph, half inch hail and brief heavy
rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Manitou Springs and western Colorado Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3882 10510 3894 10503 3891 10488 3877 10494
TIME...MOT...LOC 0009Z 296DEG 7KT 3886 10500
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
mwSpecial weather statement, Aug 29, 7:05 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pueblo CO
705 PM MDT Sun Aug 29 2021
COZ062-063-300130-
Central Chaffee County Below 9000 Ft CO-
Western Mosquito Range/East Chaffee County above 9000Ft CO-
705 PM MDT Sun Aug 29 2021
...A strong thunderstorm will impact portions of east central Chaffee
County through 730 PM MDT...
At 705 PM MDT, Doppler radar was tracking a strong thunderstorm near
Trout Creek Pass, or 28 miles north of Decker Burn Scar. This storm
was nearly stationary.
HAZARD...Winds in excess of 40 mph, heavy rain and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of east central
Chaffee County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3891 10599 3892 10599 3890 10597 3889 10598
3888 10598 3888 10595 3887 10593 3886 10593
3885 10594 3883 10593 3880 10604 3888 10609
3893 10601
TIME...MOT...LOC 0105Z 253DEG 2KT 3885 10603
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
mwThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 6:10 PM MDT | Special Weather Statement | PUB | Teller | 35 min |
Nearby
Special Weather Statements in Colorado, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.